I just looked up requip because a friend of mine is taking it for rls but discovered that it can also be used for depression and anxiety. I just wonder if it is worth bringing up to my doctor because it does affect the dopamine levels in the brain so maybe it could help me to get off of the suboxone? Idk, I'm grasping at straws now. :(
9 Mar 2011
WAIT ... let me say this 1st. One thing that I have realized over the past 7 yrs of this hell is this, I would get on the internet all the time looking for answers or solutions that I hadn't tried, to help me deal with all the effects we go through trying to stop taking Suboxone. If you read my original post you`ll know that none of anything I was diagnosed with was diagnosed until after a few years of being on suboxone. I have been on just about every antidepressant, anxiety pill and then in my desperate reach for some kind of explanation to how I was feeling and the need to find some solution convinced myself I had bi polor disorder, something that should be diagnosed by a psychiatrist over several visits, not by a person grasping at straws on the internet to figure out what else could be wrong or what else I could take to make getting off suboxone easier or to convince myself there had to be something else wrong with me which is why quitting Suboxone had been so hard.
I brought up the bi polor to my dr & his remedy, he added yet another med to my plethora of meds I was already taking. To Drs, its really about the almighty $, It took me 5 yrs to believe that because my Dr was a colleague and friend before he became my PC so of coarse I thought he had my best interest at heart, I now know that's BS.
RLS sucks but there are things you can do to fix it without prescribed meds but with natural supplements if you feel taking something is the only way to fix whats ailing you. I was a huge coffee drinker and smoker and never exercised. I stopped drinking anything with caffeine which agitates RLS and wouldn't have a smoke ( another agitator) 2 hrs before bed and started going for walks everyday & then would take warm showers or baths at night before bed. No, it didnt stop the RLS completely, nothing does... but it did make it bearable to fall and stay asleep and in a week or so, it was gone. One thing I learned from looking all this stuff up was in seeing all the bad things meds can do has done nothing but freak me out 1000x more that Ill ever get better, if nothing else it made me feel like recovery was impossible without just being put into a drug induced coma until everything was out of my system so I wouldnt have to endure all the mental, physical and emotional withdraws pill addicts go through. Just remember this, we didnt get here over night, we wont get well over night, and adding more meds to fix a problem thats already outta our control or so it desperately seems is not the answer and just makes the whole recovery thought seem like something that will never happen for us. It WILL... Anything worth having is worth fighting for and I understand better than anyone how tired we all are from the continued fight but giving up wont solve anything.
9 Mar 2011
I just wrote you a "book" and then my computer crashed before I had a chance to send, grrrrrrrr. So I'll try again, lol. There are numerous medications that affect the brain chemical dopamine, for example, Provigil, Nuvigil and Wellbutrin. If you think that addressing symptoms of depression and anxiety are what you need to do, then by all means talk to your doctor about this. I doubt that he/she will choose Requip as the medication to address these symptoms but as mentioned there are numerous meds that are suited for this.
I have been taking Nuvigil for months and have had good success with it. I take it for hypersomnia (sleeping too much). It affects the dopamine levels in the brain. Be aware that some of these meds take awhile to work, while some don't and most have side effects which generally wear off with continued use. I got headaches from the Nuvigil in the beginning, but don't anymore.
Only your doctor can evaluate your symptoms and decide if medication is appropriate. You need to be in addiction's counseling too. Addiction is a physical and a mental illness. The suboxone addresses the physical problem while counseling addresses the mental. Try to discuss your symptoms with your doctor and see what he/she recommends. Keeping a feelings journal might help you when you go into talk to the doctor. Being able to share with the doctor what you have written down will make it easier for you both.
OK, now I have written alot again. I do hope you get the help you need and keep in touch,
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Our rent, and r flat broke and close to being evicted. I cannot afford to go back to the clinic Tuesday when I am due back. What will happen if I ...
7 answers • 20 Nov 2010
it because he said that my opiate receptors are not working. It sounds ridiculous doesn't it? I found an addiction psychiatrist a couple of ...
6 answers • 31 Jan 2011
I went 17 days cold turkey off of 2 mgs per day of subutex this past October, 2010. On day 17 I could no longer take the nausea and anxiety, etc. so ...
8 answers • 9 Mar 2011